Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The largest linear space of operators satisfying the Daugavet equation in $ L_{1}$

Author: R. V. Shvydkoy
Journal: Proc. Amer. Math. Soc. 130 (2002), 773-777
MSC (2000): Primary 47B38; Secondary 46E30.
Published electronically: August 28, 2001
MathSciNet review: 1866033
Full-text PDF

Abstract | References | Similar Articles | Additional Information


We find the largest linear space of bounded linear operators on $L_1(\Omega)$ that, being restricted to any $L_1(A)$, $A\subset \Omega $, satisfy the Daugavet equation.

References [Enhancements On Off] (What's this?)

  • 1. V. F. Babenko and S. A. Pichugov, On a property of compact operators in the space of integrable functions, Ukranian Math. J. 33 (1981), 374-376. MR 82m:47018
  • 2. I. K. Daugavet, On a property of completely continuous operators in the space $C$, Uspekhi Mat. Nauk, 18.5 (1963), 157-158 (Russian). MR 28:461
  • 3. L. E. Dor, On projections in $L_{1}$, Ann. of Math. 102 (1975), 463-474. MR 54:8258
  • 4. J. R. Holub, Daugavet's equation and operators on $ L_{1}(\mu )$, Proc. Amer. Math. Soc. 100 (1987), 295-300. MR 88j:47037
  • 5. V. M. Kadets, R. V. Shvidkoy, G. G. Sirotkin, and D. Werner, Banach spaces with the Daugavet property, Trans. Amer. Math. Soc. 352, N.2 (2000), 855-873. MR 2000c:46023
  • 6. G. Y. Lozanovsky, On almost integral operators in KB-spaces, Vestnik Leningrad. Univ., 7 (1966), 35-44.
  • 7. A. M. Plichko and M. M. Popov, Symmetric function spaces on atomless probability spaces, Dissertationes. Mat. 306(1990), 1-85. MR 92f:46032
  • 8. R. V. Shvidkoy, Geometric aspects of the Daugavet property, J. Funct. Anal. 176 (2000), 198-212. CMP 2001:01

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47B38, 46E30.

Retrieve articles in all journals with MSC (2000): 47B38, 46E30.

Additional Information

R. V. Shvydkoy
Affiliation: Department of Mathematics, University of Missouri - Columbia, Columbia, Missouri 65211

Keywords: Daugavet equation, weakly compact operators, narrow operators.
Received by editor(s): November 12, 1999
Received by editor(s) in revised form: September 15, 2000
Published electronically: August 28, 2001
Additional Notes: The author wishes to thank V. M. Kadets for stimulating discussions and useful remarks.
Communicated by: Dale Alspach
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society